Q: I would like to discuss DCA treatment as soon as possible. My father has recurring Non-Hodgkin lymphoma - which is being treated with R-CHOP. After treatment, my dad experienced C.Diff and is now in the hospital. There are currently other complications and he has liver cirrhosis. R-CHOP is not the answer. We need to seek alternative solutions. I would like to discuss this with someone. Best, Inessa. A: Hello, Inessa, this is a rather difficult situation. On one hand, Sodium dichloroacetate can indeed be used to treat and control your father’s lymphoma. On the other hand, taking DCA while one has liver cirrhosis and poor liver function at home is unsafe. This is because Sodium dichloroacetate is metabolized in the liver and needs proper liver health to be properly digested. Your best bet would be to take the lowest DCA dose possible (6.25 mg/kg daily) by yourself at home or to take him to a DCA clinic where he could receive DCA intravenously. Intravenous Sodium dichloroacetate causes far less side-effects and is tolerated better than oral DCA. If you want a consultation with one of the best DCA specialists in the world - try reaching out Dr. Akbar Khan at Medicor Cancer. They can do telemedicine appointments or you can visit them in Canada. Regarding DCA and Non-Hodgkin's lymphoma, as you have already noticed - we have a big article on that: DCA and Cancer: Non-Hodgkin's lymphoma cured in 4 months (Case presentation). The main point of the paper is that one can achieve remission and keep cancer-free with the help of DCA. This is a real life example. Please read the article carefully. After you're finished reading it, you can read two studies that discuss this case in more details: 1) Non-Hodgkin's Lymphoma Reversal with Dichloroacetate (Case Report), 2) Complete response with DCA in non-Hodgkin’s lymphoma after disease progression (Case report). Last but not least, the Clostridium difficile infection could have been caused by the chemotherapy he received, antibiotics or compromised immune system. If he has C. difficile, he should be treated in the hospital by his physicians to avoid severe complications. Your doctor will prescribe vancomycin, fidaxomicin and / or metronidazole orally. He should also take as much fluids as possible to avoid shock. A diet that has low fiber and greens is also helpful, he should eat rice, bread, soup, fish or chicken etc. till he recovers.
Q: Cancer took the most part of the liver (3/4), but still not completely gone. We are still going to give DCA as this is our last hope, but we are also going to give some vitamins specifically for the liver. Should we give these vitamins or not? On your website, it seems like it is encouraged to give. Is there any recommended dosage for Silymarin? I found this supplement below in Turkey, they recommend 1 capsule a day, and it has 80% Silymarin, but I couldn't be sure if it is enough in our case. Kurtulus. A: Dear Kurtulus, thank you for reaching us out. Adult dosage in terms of hepatoprotection is 420 mg/day of Silymarin extract (standardized to 70-80% Silymarin). I would advise to take three 140 mg capsules a day. Take one with breakfast, second one with lunch and the last one with dinner. You can also take Essential phospholipids (EPL) to help speed up liver recovery from light or heavy damage. The recommended dosage is 900-1800 mg/day. Take three 300 or 600 mg capsules daily with your meals. These supplements are extremely safe and have virtually no drug interactions. They are also used in a healthcare setting to aid liver recovery. However, you need to take them at least 2-6 months straight for the effect to be evident. You can take Silymarin and Essential phospholipids separately or together for swift and positive response. It‘s up for you to decide.
Q: My sister has advanced hormone receptive breast cancer with extensive liver mets. We’d like to try DCA, my only concern is as her liver isn’t in a great way is it safe to take? My worry is liver failure. Unfortunately, we can’t get it via IV in the UK. I’d be greateful for any information. Kind regards, Reena T. A: Hello, Reena! Is your sister on Tamoxifen? (If yes, read this article - https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5312350/. Tamoxifen + DCA can have a synergistic effect) From our narrow knowledge, we haven't encountered anyone who took DCA and experienced liver problems. However, I would approach this treatment option with relative caution and maybe try lower than medium doses due to existing liver damage. There have been no deaths related to DCA usage and you can find all of the side effects in this article: https://www.dcaguide.org/dca-safety-and-side-effects.This is what we've the article mentions regarding DCA and liver function: ▪ Mild liver enzyme (AST, ALT, GGT) elevation, without symptoms. A majority of medications can cause mild liver enzyme changes in the blood. DCA can cause minimal liver AST,ALT, GGT elevations (about 50 – 60 U/l) for 1 % of the patients. These little alterations should not cause any worries. A more acute and bigger liver enzyme increase can be caused by antibiotics, Tyenol/Paracetamol (acetaminophen), certain types of medicinal herbs and birth control pills. (Ref.) ▪ DCA and the liver. In case of liver failure and severe jaundice don’t use high doses of DCA, because Sodium dichloroacetate is metabolised in the liver. In situations like these, DCA should be administered intravenously and not through the mouth. If the patient experiences AST and ALT or bilirubin elevation by 150% from the upper reference norm, a pause should be made (Ref.)" If I was in your situation, I would check her liver function with liver enzyme blood test. I wouldn't take DCA if AST or ALT were higher than 100 U/l. Elevated Bilirubin can also be a red flag in this situation. All in all, she could use the oral form DCA orally, just in lower quantities, such as 10 - 20 mg/kg DCA daily. I/V DCA injections are difficult to find in the UK and are mostly given in Canada and Germany. We hope we shed some light on your question.